Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 22, 2008, 9:00 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2008, 9:00 PM CDT (02:00 UTC)
- Expired
- Mar 23, 2008, 8:50 PM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
Counties Brown County, WI, Outagamie County, WI
The radar
The Green Bay radar (KGRB), 11 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck Creek (WI) at Howard (HOWW3).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04072150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KGRB 230200
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT SAT MAR 22 2008
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
DUCK CREEK NEAR HOWARD AFFECTING BROWN AND OUTAGAMIE COUNTIES.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
WIC009-087-231400-
/O.NEW.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/HOWW3.1.ER.000000T0000Z.080323T0130Z.000000T0000Z.NO/
900 PM CDT SAT MAR 22 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE DUCK CREEK NEAR HOWARD.
* AT 8 PM SATURDAY THE STAGE NEAR HOWARD WAS...17.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF
LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
SEVERAL DAYS...WITH MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
DUCK CREEK
HOWARD 17 17.0 SAT 08 PM
$$2 follow-up statements
000
WGUS83 KGRB 231308
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
808 AM CDT SUN MAR 23 2008
...A FLOOD WARNING CONTINUES FOR DUCK CREEK...
AFFECTING BROWN AND OUTAGAMIE COUNTIES.
.THE DUCK CREEK AT COUNTY FF IN BROWN COUNTY HAS OVERFLOWED ITS BANKS
DUE TO LARGE AREAS OF ICE BLOCKING THE NATURAL FLOW. FARTHER UPSTREAM
AT ONEIDA...THERE IS LITTLE EVIDENCE OF FLOODING. THE CREEK AT ONEIDA
REMAINS MOSTLY ICE COVERED. DOWNSTREAM AT PAMPERIN PARK...THE CREEK
IS ALSO MOSTLY ICE COVERED. THE RIVER WILL FLUCTUATE AROUND FLOOD STAGE
FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.
STAY AWAY FROM ICE COVERED AREAS THAT MAY APPEAR SAFE. ICE IS DETERIORATING
WITH FLOWING WATER BENEATH THE ICE. LISTEN TO NOAA WEATHER RADIO FOR LATER UPDATES.
THE NEXT FLOOD STATEMENT WILL BE ISSUED THIS EVENING.
WIC009-087-240108-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/HOWW3.1.ER.080323T1245Z.080323T0130Z.000000T0000Z.NO/
808 AM CDT SUN MAR 23 2008
THE FLOOD WARNING CONTINUES FOR
THE DUCK CREEK NEAR HOWARD
* AT 8 AM SUNDAY THE STAGE NEAR HOWARD WAS 17.0 FEET.
* FLOOD STAGE IS 17.0 FEET
* AT 17.0 FEET THERE IS WIDESPREAD FLOODING OF LOWLAND.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME MON TUE WED THU FRI SAT SUN
DUCK CREEK
HOWARD 17 17.0 SUN 08 AM
$$000
WGUS83 KGRB 240150
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
850 PM CDT SUN MAR 23 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN WISCONSIN...
DUCK CREEK...
AFFECTING BROWN AND OUTAGAMIE COUNTIES.
ALTHOUGH DUCK CREEK HAS FALLEN BELOW FLOOD STAGE...IT IS STILL ABOVE BANKFULL STAGE. CAUTION IS STILL URGED WHEN WALKING NEAR RIVERBANKS. REMEMBER...ICE JAMS CAN CAUSE RIVERS TO RISE SUDDENLY. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
WIC009-087-240220-
/O.CAN.KGRB.FL.W.0003.000000T0000Z-080324T0150Z/
/HOWW3.1.SM.080323T1245Z.080323T0130Z.000000T0000Z.NO/
850 PM CDT SUN MAR 23 2008
THE FLOOD WARNING IS CANCELLED FOR THE
DUCK CREEK NEAR HOWARD.
* AT 08 PM SUNDAY THE STAGE NEAR HOWARD WAS 15.9 FEET
* FLOOD STAGE IS 17.0 FEET
* AT 14.0 FEET...AT BANKFULL STAGE...THERE IS MINOR FLOODING OF
LOWLAND AND AGRICULTURAL LAND. FLOOD STAGE IS AT 17 FEET.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME MON TUE WED THU FRI SAT SUN
DUCK CREEK
HOWARD 17 15.9 SUN 08 PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:32 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 22, 3:32 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT SAT MAR 22 2008 .SHORT TERM...TONIGHT AND SUNDAY. AMPLIFICATION OF UPPER LEVEL FLOW WILL RESULT IN A MORE NORTHERLY FLOW OVER THE REGION DURING THE WEEKEND. SHORT WAVE ENERGY PASSING THROUGH THE FORECAST AREA TONIGHT INTO EARLY SUNDAY...ALONG WITH A SURFACE LOW IN SOUTHWEST ONTARIO THAT IS EXPECTED TO MOVE SOUTH THROUGH WISCONSIN...WILL BRING SNOW TO THE AREA. COLD AIR BEHIND THE SYSTEM MAY ALSO BRING SOME LAKE EFFECT INTO THE NORTH...BUT WIND DIRECTION IS NOT FROM THE MOST FAVORABLE DIRECTION FOR LAKE EFFECT IN THAT AREA. MODELS SHOWED QPF ACROSS THE CWA DURING THE 00Z SUNDAY THROUGH 00Z MONDAY PERIOD. BUT AMOUNTS WERE RATHER LIGHT SO WOULD EXPECT LITTLE ACCUMULATION. CONSIDERED INCREASING POPS TO LIKELY BUT HAVE KEPT THEM IN CHANCE CATEGORY. KEPT TEMPERATURES AROUND GUIDANCE AND PREVIOUS FORECAST. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. FORECAST FOCUS ON PRECIPITATION CHANCES MONDAY NIGHT AND AGAIN THU/FRI TIMEFRAME. FLOW PATTERN IN FLUX THIS PERIOD. PACKAGE BASED ON CANADIAN/GFS ENSEMBLE GUIDANCE. ECMWF CONTINUES AS OUTLIER BEING LESS AMPLIFIED LATER IN WEEK KEEPING SYSTEM/S FURTHER SOUTH. WEAK HIGH PRESSURE PASSING SOUTH OVER THE AREA SUNDAY NIGHT INTO MONDAY. QUESTION THIS PERIOD IS CLOUDS WITH BOTH NAM AND GFS SHOWING LOW LEVEL MOISTURE LINGERING. HAVE GONE A BIT MORE PESSIMISTIC WITH CLOUDS WITH THIS PACKAGE. SHORT RANGE MODELS ALL POINT TO SIG WAA SCENARIO LATER MON NIGHT AHEAD OF CLIPPER SYSTEM PASSING THROUGH LAKE SUPERIOR REGION. CROSS SECTIONS SHOWING LIFT ALIGNING WELL WITH AREA OF BEST CRYSTAL GROWTH. GIVEN MODEL CONSISTENCY HAVE UPD POPS TO LIKELY. 2 TO 3G/KG OF AVAILABLE MOISTURE ON 290K SURFACE...EQUATE TO 2 TO 3 INCHES POSSIBLE OVER AREA. LINGERED POPS OVER NORTH ON THU WITH WRAP AROUND MOISTURE...SOME INSTABILITY. LITTLE CHANGE TO TEMPERATURES...RUNNING AT OR BELOW NORMAL THROUGH THE PERIOD. TUE NIGHT THROUGH WED NIGHT...HIGH PRESSURE TO PASS EAST OVER STATE BRINGING QUIET...COOL PERIOD. WAA PATTERN TO SET UP THU AS LOW PRESSURE FORMS OVER SOUTHERN PLAINS. LOW EXPECTED TO LIFT NORTH INTO WESTERN LAKES FRI. HAVE RAISED POPS SLIGHTLY DURING THU NIGHT/FRI PERIOD...REMOVING FROM WED NIGHT. QUESTIONS IN FORECAST STILL ON PCPN TYPE THOUGH...WITH SOME ENSEMBLE MEMBERS BRINGING 50 DEGREE SFC TEMPS INTO CENTRAL WI FRI. HAVE STAYED WITH A GENERAL RAIN/SNOW MIX AT THIS TIME FRAME. && .AVIATION...EXPECT VFR CIGS AND VSBYS THROUGH 06Z. AFTER THAT...CIGS SHOULD FALL INTO THE MVFR CATEGORY IN MOST PLACES AND SNOW SHOWERS WITH MVFR VSBYS ARE POSSIBLE THROUGH THE MORNING HOURS ON SUNDAY. CIGS AND VSBYS WILL BECOME VFR AGAIN SUNDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/TE
Hazardous weather outlook, Mar 22, 3:20 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 320 AM CDT SAT MAR 22 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 320 AM CDT SAT MAR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COUPLE INCHES OF SNOW IS POSSIBLE MONDAY NIGHT...AND THAT COULD LEAD TO HAZARDOUS TRAVEL CONDITIONS. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-231100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 320 AM CDT SAT MAR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS/PK
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.